Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 101, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 29, 2004, 4:22 AM CDT for Johnson County, Tarrant County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2004, 4:22 AM CDT (09:22 UTC)
- Expired
- Jul 29, 2004, 7:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Johnson County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 7 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 290923
FFWFTW
TXC251-439-291215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
422 AM CDT THU JUL 29 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSON COUNTY IN NORTH CENTRAL TEXAS
TARRANT COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 715 AM CDT
* AT 422 AM CDT...THUNDERSTORMS PRODUCING HEAVY RAIN WERE LOCATED
OVER SOUTHERN TARRANT AND NORTHERN JOHNSON COUNTIES. THIS AREA HAD
ALREADY RECEIVED UP TO 9 INCHES OF RAIN SINCE WEDNESDAY AND FLASH
FLOODING IS LIKELY WITH THE NEW RAINFALL.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3298 9753 3253 9754 3254 9761 3219 9755
3229 9711 3257 9713 3257 9705 3298 9705
$$2 follow-up statements
000 WGUS74 KFWD 291032 FFSFTW TXC113-139-251-439-291200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 530 AM CDT THU JUL 29 2004 ...A FLASH FLOOD WARNING CONTINUES FOR DALLAS AND ELLIS COUNTIES UNTIL 700 AM CDT... ...A FLASH FLOOD WARNING CONTINUES FOR JOHNSON AND TARRANT COUNTIES UNTIL 715 AM CDT... MAJOR FLOODING CONTINUES ACROSS PARTS OF SOUTHEASTERN TARRANT COUNTY AND THE SOUTHERN HALF OF DALLAS COUNTY...WHERE 8 TO NEARLY 13 INCHES OF RAIN HAS FALLEN OVERNIGHT. FLOODING ALSO CONTINUES ACROSS PARTS OF JOHNSON AND ELLIS COUNTIES. IN ADDITION TO FLOODING OF STREETS AND LOW LYING AREAS...RIVERS...STREAMS... AND CREEKS ARE ALSO FLOODING. AT 530 AM...SHOWERS AND THUNDERSTORMS...WITH MODERATE TO HEAVY RAIN...EXTENDED FROM DENISON...TO FORT WORTH...TO JUST EAST OF BROWNWOOD...EASTWARD TO WACO AND CLARKSVILLE. THESE STORMS WERE MOVING NORTHEAST AT 20 MPH. THIS ADDITIONAL HEAVY RAIN WILL ONLY AGGRAVATE THE FLOODING. THERE HAVE BEEN HIGH WATER RESCUES IN PARTS OF SOUTHERN DALLAS COUNTY...INCLUDING THE LANCASTER AREA... AND MANY STREETS ARE FLOODED ACROSS AREAS FROM MANSFIELD TO HUTCHINS. MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES. TAKE THE SHORTEST PATH TO REACH HIGHER GROUND...BUT DO NOT DRIVE THROUGH RISING WATER. THIS IS A DANGEROUS SITUATION. IF YOU ARE NEAR...OR LIVE...IN A FLASH FLOOD PRONE AREA...MOVE IMMEDIATELY TO HIGHER GROUND. DO NOT ATTEMPT TO WALK OR DRIVE ACROSS AREAS WHERE WATER IS FLOWING. TURN AROUND DONT DROWN. LAT...LON 3299 9653 3237 9652 3223 9755 3286 9747 $$ 58
000 WGUS74 KFWD 291137 FFSFTW TXC113-139-251-439-291200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 635 AM CDT THU JUL 29 2004 ...A FLASH FLOOD WARNING CONTINUES FOR DALLAS AND ELLIS COUNTIES UNTIL 700 AM CDT... ...A FLASH FLOOD WARNING CONTINUES FOR JOHNSON AND TARRANT COUNTIES UNTIL 715 AM CDT... MAJOR FLOODING CONTINUES ACROSS PARTS OF SOUTHEASTERN TARRANT COUNTY AND THE SOUTHERN HALF OF DALLAS COUNTY...WHERE 8 TO OVER 13.5 INCHES OF RAIN HAS FALLEN OVERNIGHT. FLOODING ALSO CONTINUES ACROSS PARTS OF JOHNSON AND ELLIS COUNTIES. IN ADDITION TO FLOODING OF STREETS AND LOW LYING AREAS...RIVERS...STREAMS...AND CREEKS ARE ALSO FLOODING. AT 635 AM...SHOWERS AND THUNDERSTORMS...WITH MODERATE TO HEAVY RAIN...EXTENDED FROM JUST EAST OF A DENISON...FORT WORTH...CISCO LINE..EASTWARD TO WACO...CANTON...AND CLARKSVILLE. THESE STORMS WERE MOVING NORTHEAST AT 20 MPH. THIS ADDITIONAL HEAVY RAIN WILL ONLY AGGRAVATE THE FLOODING. THERE HAVE BEEN HIGH WATER RESCUES IN PARTS OF SOUTHERN DALLAS COUNTY...INCLUDING THE LANCASTER AREA...AND MANY STREETS ARE FLOODED ACROSS AREAS FROM MANSFIELD TO HUTCHINS. THIS IS A DANGEROUS SITUATION. IF YOU ARE NEAR...OR LIVE...IN A FLASH FLOOD PRONE AREA...MOVE IMMEDIATELY TO HIGHER GROUND. DO NOT ATTEMPT TO WALK OR DRIVE ACROSS AREAS WHERE WATER IS FLOWING. TURN AROUND DONT DROWN. LAT...LON 3297 9656 3232 9651 3224 9748 3280 9741 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:25 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 29, 2:25 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 225 AM CDT THU JUL 29 2004 THE FLASH FLOOD WATCH WAS EXTENDED UNTIL 700 PM THIS EVENING EARLIER THIS SHIFT. SERIOUS FLOODING IS LIKELY IN DALLAS COUNTY WHERE 11.88 INCHES OF RAIN HAS FALLEN IN SOUTH DALLAS...WITH MORE HEAVY RAIN ON THE WAY. A LOT OF TRAINING HAS OCCURRED DURING THE NIGHT AND IS CONTINUING ATTM ACROSS THE DALLAS/FORT WORTH AREA. WITH PWS OF OVER 2 INCHES...AND ANOTHER SHORTWAVE MOVING SOUTHEAST INTO NORTH TEXAS THIS AFTERNOON...ANOTHER 1-2 INCHES OF RAIN IS LIKELY..WITH ISOLATED TOTALS OF 4 INCHES OR MORE. RAIN SHOULD SHIFT MORE TO THE SOUTHEAST BY LATE THIS AFTERNOON. THE FLOOD WATCH MAY NEED TO BE EXPANDED SOUTH DURING THE DAY. MODELS BRING ANOTHER SHORTWAVE SOUTHEAST INTO NORTH TEXAS LATE THURSDAY NIGHT...WHICH COULD BRING MORE HEAVY RAIN AND POSSIBLE FLOODING. RAIN CHANCES WILL DI9MINISH DURING THE DAY FRIDAY WITH LOW POPS CONTINUING THROUGH THE WEEKEND. TEMPERATURES SHOULD BE BACK UP TO NORMAL BY MONDAY. 59 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 83 72 91 74 / 90 40 20 20 WACO, TX 87 72 93 74 / 80 60 40 20 PARIS, TX 82 70 88 72 / 90 50 30 20 DENTON, TX 82 71 90 73 / 90 40 20 20 MCKINNEY, TX 82 72 89 74 / 90 40 20 20 DALLAS, TX 83 73 91 75 / 90 40 20 20 TERRELL, TX 83 72 90 74 / 90 60 40 20 CORSICANA, TX 86 73 92 75 / 80 60 40 20 TEMPLE, TX 88 73 93 75 / 80 60 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 700 PM CDT THURSDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>134...TXZ141...TXZ143>145. &&
Hazardous weather outlook, Jul 29, 3:44 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 344 AM CDT THU JUL 29 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-292100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 344 AM CDT THU JUL 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT UNTIL 700 PM TODAY...FOR THOSE AREAS GENERALLY NORTH OF A HAMILTON...HUBBARD...ENNIS...CANTON LINE. THUNDERSTORMS WILL BE WIDESPREAD THROUGH MUCH OF THE DAY...RESULTING IN ADDITIONAL FLASH FLOOD PROBLEMS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY...AND AGAIN SUNDAY AFTERNOON AND EVENING. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY...MAINLY WHEN AND WHERE HEAVY RAINFALL RESULTS IN A THREAT OF FLASH FLOODING.
In the hours before
Local storm report, Jul 29, 1:30 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
130 AM CDT THU JUL 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0128 AM FLASH FLOOD WAXAHACHIE 32.41N 96.85W
07/29/2004 ELLIS TX EMERGENCY MNGR
STREET FLOODING REPORTED IN WAXAHACHIELocal storm report, Jul 29, 1:40 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
140 AM CDT THU JUL 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD DALLAS 32.79N 96.77W
07/29/2004 DALLAS TX LAW ENFORCEMENT
CARS STRANDED INTERSTATE 35 AND BELTLINELocal storm report, Jul 29, 3:21 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
321 AM CDT THU JUL 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0315 AM FLASH FLOOD GLENN HEIGHTS 32.55N 96.85W
07/29/2004 ELLIS TX EMERGENCY MNGR
MAJOR STREET FLOODING IN GLENN HEIGHTS AND WAXAHACHIE.
SEVERAL BRIDGES UNDER WATER ACROSS THE COUNTY. HIGH WATER
RESCUES CONTINUING.Local storm report, Jul 29, 3:52 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
352 AM CDT THU JUL 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0351 AM FLASH FLOOD RED OAK 32.52N 96.81W
07/29/2004 ELLIS TX LAW ENFORCEMENT
TRAILER PARK NEAR RED OAK EVACUATED. NUMEROUS ROADS IN
NORTH COUNTY BARRICADEDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 64 min |
| Jul 28, 8:37 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 53 min |
| Jul 28, 10:12 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Jul 28, 10:36 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 54 min |
| Jul 29, 12:55 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis | 3 hr |
| Jul 29, 1:00 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 75 min |
| Jul 29, 3:46 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis | 3 hr |
| Jul 29, 7:00 AM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Jul 29, 7:12 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis | 3 hr |
| Jul 29, 9:28 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.